Oklahoma, 2007

Damaging Wind in Oklahoma, June 20, 2007

June 20, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm produced wind damage in LeFlore County OK.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm produced wind damage in LeFlore County OK.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 20, 4:38 AM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 4:38 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
538 AM CDT WED JUN 20 2007

.UPDATE...
LOOKS LIKE RAIN IS GOING TO LAST A BIT LONGER ACROSS NORTHEAST
OKLAHOMA UNDER THE INFLUENCE OF AN MCV JUST SOUTH OF TULSA. HAVE
UPDATED FIRST PERIOD POPS TO REFLECT THIS.

&&

.PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 20 2007/

UPDATE...
SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 427 FOR CHOCTAW
COUNTY.

PREV DISCUSSION... /ISSUED 331 AM CDT WED JUN 20 2007/

DISCUSSION...
ONGOING THUNDERSTORM COMPLEX WILL MAKE FOR A TRICKY FORECAST TODAY
AND TONIGHT. THE NORTHERN EDGE OF THE COMPLEX HAS SLOWED DOWN
SOME...WHILE THE STORMS NEAR THE RED RIVER IN SOUTH CENTRAL
OKLAHOMA ARE MOVING A BIT FASTER. LOCAL CONVECTIVE ANALYSIS
INDICATES HIGHER INSTABILITY /CAPE VALUES OF 2000 TO 2500 J/KG AT
2AM/ ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHERE THE
ATMOSPHERE WAS NOT WORKED OVER BY EARLIER CONVECTION. EXPECT THE
CURRENT LINE OF STORMS TO MOVE A LITTLE FURTHER SOUTHEAST BEFORE
FALLING APART. MODELS ALL OVER THE PLACE ON WHAT HAPPENS WITH
REMNANTS OF THE MCS...BUT WITH AN MCV AND REMAINING OUTFLOW
BOUNDARIES AROUND...ADDITIONAL DEVELOPMENT COULD OCCUR TODAY AND
TONIGHT...WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
POSSIBLE. IF SEVERE STORMS DO FORM...LARGE HAIL AND HIGH WINDS
WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO MAY BE
POSSIBLE NEAR BOUNDARIES WHERE THE SRH CAN BE MAXIMIZED.

GFS HINTS AT THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON
THURSDAY...WITH THE WRF KEEPING THINGS DRY. HAVE OPTED TO KEEP A
MENTION OF STORMS OUT OF THE FORECAST FOR NOW. CONVECTION THURSDAY
WILL LIKELY BE TIED TO WHAT HAPPENS TODAY...AND WITHOUT SYNOPTIC
FORCING...ANY STORMS THURSDAY WOULD OCCUR FROM LINGERING MCV/OUTFLOW
BOUNDARIES.

MODELS ARE BRINGING A COLD FRONT THROUGH THE CENTRAL PLAINS ON
FRIDAY...BUT THE FRONT LOSES DEFINITION BY THE TIME IT REACHES THE
OKLAHOMA/KANSAS STATE LINE FRIDAY NIGHT. THIS FEATURE WILL BEAR
WATCHING IN LATER MODEL RUNS. A RIDGE OF MID/UPPER LEVEL HIGH
PRESSURE THEN BUILDS OVER THE REGION THROUGH THE WEEKEND...AND MID
LEVEL TEMPS CONTINUE TO WARM AS WELL. THIS SHOULD BE ENOUGH TO
SUPPRESS STORM DEVELOPMENT AND HAVE KEPT THE FORECAST DRY THROUGH
THE EXTENDED. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID
WEEK...SO HAVE STAYED NEAR GUIDANCE TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  71  90  73 /  60  20  10  10
FSM   91  69  91  70 /  60  20  10  10
MLC   87  68  89  70 /  80  20  10  10
BVO   87  69  90  70 /  20  20  10  10
FYV   89  66  88  67 /  40  20  10  10
BYV   90  66  88  68 /  30  20  10  10
MKO   87  69  89  69 /  80  20  10  10
MIO   89  69  90  70 /  30  20  10  10
F10   87  69  89  70 /  80  20  10  10
HHW   88  71  90  72 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....03
Hazardous weather outlook, Jun 20, 4:00 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUN 20 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT WED JUN 20 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING .

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A MCS DEVELOPED OVERNIGHT AND MOVED THROUGH A LARGE PART OF
OKLAHOMA AND INTO TEXAS. SOUTHEAST OKLAHOMA HAS REMAINED
QUIET OVERNIGHT BUT THE BAND OF SHOWERS AND THUNDERSTORMS
ARE MOVING INTO THIS AREA WHICH HAS SOME OF THE BEST
PRECIPITABLE WATER VALUES...GREATEST INSTABILITY...BUT
VERY WEAK UPPER SUPPORT. HEAVY RAIN IS EXPECTED TO CONTINUE
DURING THE MORNING HOURS AND COULD PRODUCE ONE TO TWO
INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. RAINFALL
IS EXPECTED TO DIMINISH BY LATE MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
QUIET WEATHER IS EXPECTED TO MOVE INTO THE REGION BEHIND THE
THUNDERSTORM COMPLEX BY THURSDAY MORNING. AN UPPER RIDGE BECOMES
ESTABLISHED OVER THE MOUNTAINS KEEPING THE REGION IN A WEST TO
NORTHWEST FLOW AND THUNDERSTORMS WILL BE AT A MINIMUM INTO EARLY
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 20, 4:19 AM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT WED JUN 20 2007

OKZ066-070-201100-
MUSKOGEE OK-OKMULGEE OK-
519 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALD HILL...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BALD HILL AND HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3571 9596 3571 9570 3586 9570 3587 9596
Special weather statement, Jun 20, 4:23 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT WED JUN 20 2007

OKZ060-067-201100-
TULSA OK-WAGONER OK-
523 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN WAGONER AND SOUTHEASTERN TULSA

AT 523 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF STONEBLUFF...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...LEONARD...BIXBY...
BROKEN ARROW...STONEBLUFF...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3586 9591 3587 9566 3607 9565 3606 9592
Special weather statement, Jun 20, 4:45 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT WED JUN 20 2007

ARZ010-019-201130-
CRAWFORD AR-WASHINGTON AR-
545 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON AND NORTHWESTERN CRAWFORD

AT 545 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF LEE CREEK...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ODELL...WEST FORK...BLACKBURN...
HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3565 9445 3565 9420 3593 9417 3593 9448
Special weather statement, Jun 20, 6:08 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT WED JUN 20 2007

OKZ053-201300-
CHOCTAW OK-
708 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 708 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF UNGER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3391 9592 3379 9567 3414 9514 3414 9584
Special weather statement, Jun 20, 8:29 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 AM CDT WED JUN 20 2007

OKZ076-201530-
LE FLORE OK-
929 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 929 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF WHITESBORO TO 33 MILES
SOUTH OF BIG CEDAR...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...FANSHAWE AND WISTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3480 9505 3452 9493 3453 9445 3516 9480
Special weather statement, Jun 20, 9:30 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT WED JUN 20 2007

ARZ029-201615-
SEBASTIAN AR-
1030 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

AT 1030 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF HARTFORD TO 8 MILES SOUTHWEST OF
PATTERSON...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PATTERSON...HARTFORD...HACKETT...
GREENWOOD...ARKOLA...MIDLAND...JENSON...EXCELSIOR...BONANZA...JENNY
LIND AND RYE HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3494 9445 3497 9430 3525 9425 3530 9445

The radar

The Western Arkansas radar (KSRX), 36 km away, was scanning. The volume nearest the first event began at 15:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Le Flore

When
June 20, 9:41 AM CST
Where
Le Flore County, Poteau
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.050, -94.620

Strong thunderstorm wind blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45258.